Search This Blog

Saturday, December 6, 2008

I'm Such A Klutz

As my grandson and I sat down to make old time-y paper chains and lanterns from construction paper, I found out the stapler (don't kids love a stapler!) was out of staples. I filled it up, and closed the top...right on my index finger. Oh,yeah, it HURT. I was doing that little thing you do with your feet when you're sitting in a chair and staple your finger; that little stapled-your-finger-shuffle. My grandson says" oh, MeMe!!....are you okay?????". and I said "ack".....then I said "get it out,get it out!" :D Oh,my poor baby-man. I don't know how this happened, but the second he pulled it out, my finger started bleeding like crazy. It was pumping out, and what sort of thoughts did I have right then? dumb thoughts! like.....the conversation HossFly and I had just a few days ago while watching one of the CSI's about arterial spray! Then I thought "wait, there's no artery in my finger, what's this?" And then what do you think happens?? I suddenly feel faint and dizzy and my grandson is running around,bringing me Puffs Plus tissues,blood is pouring down my left hand and arm(lol, I don't know if the lotion helped or not,lol) saying he had to get help, and he runs to the window and looks to see if my truck is here. Nope, his Mom has my truck, and his PawPaw has my sister's truck, and we're here all alone. Then that angel baby says "MeMe, they're gone, we're gonna have to take the tractor!" and he grabs my hand and starts to pull me out of my chair toward the door :D Well, I felt dizzy and I didn't like that, so I walked to the sofa and sat on the floor ( same rule you use when you have babies applied here...you can't fall off the floor!) and had him bring me the phone to call Hoss. Gah!!......I get voicemail! What to do? Leave a message! He called back in about 10 minutes but by then I was feeling better and the bleeding had stopped once I sat on the floor and held my hand above my heart. ( I learned THAT on Hill Street Blues years ago when they chopped Dennis Franz pinkie off :D ) So Hoss finally walks in and helps me up, and when he does he sees the entire front of my shirt covered in blood, along with my left hand because I held my right hand in it, small sprays of blood across my face and neck I was unaware of, and he goes a shade paler, and gets me to the dining chair so he can look at me. He's saying " you said it was a tiny staple!" " I said, but it WAS a tiny staple", and show it to him! Yeah, we'd saved it for a souvenir, maybe altered art? lol, so anyway, he goes and finds me a clean t-shirt..one of his OWN prized shirts, his navy blue Corona t-shirt!..and takes over most of the baby-sitting duties. Looks like my lavender t-shirt is now a cleaning rag! I need more lavender and purple tops to go with my purple Crocs now :D
I don't know what happened. But I plan on looking up all my prescriptions and see if maybe one is a blood thinner??? I just don't know, it's weird. I just had a doctor's appointment on the 3rd and he changed a lot of my medications. I'd been having side effects from a sleeping pill I've been taking for the past 6 months. This being amnesia...I'd been getting up and walking,talking, cooking, eating...even getting on the computer a few times. No one realized I was sleep walking for a while til someone mentioned me talking about something or other when we had a visitor one night, and I didn't remember a thing about it. Hoss started putting the keys up off the table in case I woke up and decided to go for a drive somewhere in the middle of the night. I haven't driven for years, unless I only go a few miles to the local dollar store :D I'm afraid to go back and check my old posts !
*sigh* I think I just got a few years older today.....

8 comments:

Anonymous said...

Wow! Cherry, that was a scare, next time have your grandson get an icecube & washcloth to put it in to curb the bleeding. If you take a baby asperin at night that may be interfering with some of your other meds. Poor kid hope he is OK with all that blood you might talk to him about it & tell him that it doesn't normally cause that much bleeding & that it just looked like a lot of blood (it was but no need to scare him) as a tsp of blood spread out looks like a lot. Fact that you got light headed & dizzy means you need to talk to your dr. Gingo & another 1 are also blood thinners & they are herbs. Notice if you prick your finger if you bleed a lot or if your gums bleed when you brush your teeth too. So you can tell somewhat what is gong on. You got hurt out getting the barb wire but not like this. Hope you get to bottom of it soon. Be careful! Jan

cindee said...

Oh dear that is really terrible. The staple must have went in just right (hit a blood vessel?)to make it bleed that much. I have done that before myself and had some bleeding but not bad like you had it. I am glad your grandson was there to help you. It could be meds too. Light headedness could be from seeing that much blood coming from yourself. But you should call the doctor and ask(-: My daughter got her finger stuck in a metal doggy door one time when she was 3. It looked like someone was murdered in the kitchen. I am not kidding. There was blood everywhere. I thought she cut off her finger but it was just cut really bad. Blood was pumping out of it. It was really scary but she was fine, just required some stitches. No one was home except me and the kids. My son that was 5 at the time called grandpa to come get us.(-: Kids pull through in the most stressful moments. I couldn't remember my name let alone the phone numbers for my hubby and family. That was before cell phones!!! Anyhow...I am glad you are o.k. now(-:

Hocking Hills Gardener said...

You poor thing! It must have hit a vein just right.
I took sleeping pills when I was going through menopause.After taking them for a good while I was foggy headed all of the time.I finally quit taking the things and toughed it out.
You should ask about your medicines to be sure, you may be right about thinning your blood.

Kudzu said...

Thanks Ya'll!
Jan, I forgot about taking aspirin daily since I had all that heart trouble in 2007.I just don't even think about it anymore!
Cindee, I used to be able to handle emergencies,lol...like the time my son and my nephew, both age 4, were playing and got hold of the pruning shears. My son stood still and let my nephew try to cut his thumb off :D And the time my son sat still while my nephew tried to cut his big toe off with a hammer and chisel...oh,and many other things boys do. Two boys the same age who play with each other daily,that is :D We had lots of memories of emergency rooms!
Hocking Hills Gardener, I still haven't taken time out to look up everything about my medications, and I know I should, like right now,lol. I'm not sure if I can mention the brand name of the sleeping pill, so I'll just give you the initials..A.M.B.I.E.N....as of December 3rd I've been taking something else. A few of my medications were changed. We'll see what sort of side effects I have now! I suffer from severe depression and crafting is soothing.

Bev said...

Goodness, glad you watched all those TV shows!! Hope you are doing much better!

cindee said...

Yikes sounds like the boys were pretty determined...not funny at all but at the same time...to sit still while trying to do something like that. Major yikes. My son never did stuff like that but he did like to do things I told him not to do. Minor compared though. Raising kids is just down right stressful I don't know how we all made it!!(-: Oh and then my daughter moves back home after being married and gone for 11 months!!! Another new chapter in my life story!!! I need a vacation! LOL

Anonymous said...

try oxiclean on that favorite shirt. I have gotten a lot of blood and other things out with it. I have a handicapped daughter who used to hit herself til she got a nosebleed. Got it all out with oxiclean.

Otherwise, good thinking.

Dottie said...

Oh my! Sorry to hear about your troubles, but boy did you tell a good story. Be careful with all those meds...they are nothing to play around with. I hope they can figure out something else to give you that will help you sleep, but that won't give you such scary side effects.

Happy New Year!